| Model Number |
400SMTXSFT0102 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/21/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the posterior superior pancreaticoduodenal artery using a penumbra smart coil (smart coil) and a non-penumbra microcatheter.During the procedure, while advancing a smart coil through the microcatheter, the physician experienced resistance.Therefore, the smart coil was removed and the microcatheter was flushed.Afterwards, the physician examined the smart coil on the back table and noticed no abnormalities.Next, the physician re-advanced the smart coil through the microcatheter and the same issue occurred.The physician experienced resistance; therefore, the smart coil was removed and not used for the remainder of the procedure.The procedure was completed using eight non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.